Announcement

Collapse
No announcement yet.

HELP!!! Aciphex cause rash, hives?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • HELP!!! Aciphex cause rash, hives?

    I'm on vacation in Florida and suddenly have gotten a bad case of hives. My dermatologist says it is probably the Aciphex doing this. I started taking it again about a week ago after having been off of it for several months.

    Here's some history: I had taken Aciphex several months ago for LPR when I had a bad cough and the LPR was first diagnosed. I had taken Augemtin and I think the Augmentin somehow caused the LPR. Then and after 6 weeks the LPR was better so I weaned myself off it successfully. The LPR was totally gone to my delight.

    Then in May I got an ear infection and the doctor put me on Augmentin (despite my misgivings that it might kick up my LPR again). Unfortunately the Augmentin made my LPR return. I tried to treat it with just OTC meds (Zantac, etc) but finally decided to get back on the Aciphex.

    So here I am in Florida and suddenly I begin to break out in a itchy rash. I thought it might be a heat rash, but my dermatologist (whom I spoke to on the phone) said it sounds like outright hives.

    Has anything like this happened to anyone else taking the PPI drugs? Can sun exposure make it worse?

    Please help, I'm not sure what to do. I will probably see a doctor here in Florida today, much to my complete dismay at spending my vacation time treating stupid medical problems.

  • #2
    Go to the web site of the manufacturer who makes your drugs and check their disclosure statements. If you cannot do this, talk to a pharmacist, who can help you sort out what sort of drug reactions might come into play under the conditions you're in.

    In some cases, photosensitivity caused by drugs can lead to very serious problems (have no idea if you're at risk in this regard). Please stay out of the sun as much as possible. Put sunblock on your face, your neck, your arms and hands, your feet, and on any other body parts that are not protected by clothing. Also, wear a good sun hat.

    Comment

    Working...
    X